Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Jacksonville, FL

March 3, 20175 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 3, 2017, 3:16 AM EST for 5 counties in Florida. It took effect at Mar 3, 2017, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2017, 3:16 AM EST (08:16 UTC)
In effect from
Mar 3, 2017, 11:00 AM EST
Expired
Mar 3, 2017, 6:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS82 KJAX 030816
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
316 AM EST Fri Mar 3 2017

FLZ022>025-030>032-035>037-040-032300-
/O.NEW.KJAX.FW.W.0001.170303T1600Z-170303T2300Z/
Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-
Gilchrist-Alachua-Putnam-Marion-
316 AM EST Fri Mar 3 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS AND HIGH ERC VALUES 
FOR FIRE WEATHER ZONES 022, 023, 024, 025, 030, 031, 032, 035, 
036, 037, AND 040...

The National Weather Service in Jacksonville has issued a Red
Flag Warning, which is in effect from 11 AM this morning to 6 PM
EST this evening. 

* AFFECTED AREA...Fire weather zones 022, 023, 024, 025, 030, 
  031, 032, 035, 036, 037, and 040. 

* WIND...Sustained near 15 mph by mid-morning with gusts up to
  20-25 mph. Strongest winds will be near inland estuaries. 

* HUMIDITY...Minimum values of 15-25%. 

* ENERGY RELEASE COMPONENT (ERC)...26-33 units. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
383 
WWUS82 KJAX 032305
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
605 PM EST Fri Mar 3 2017


FLZ022>025-030>032-035>037-040-040015-
/O.EXP.KJAX.FW.W.0001.000000T0000Z-170303T2300Z/
Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-
Gilchrist-Alachua-Putnam-Marion-
605 PM EST Fri Mar 3 2017

...RED FLAG WARNING HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 8:25 PM EST, 6 hours 51 minutes earlier.

Area forecast discussion, Mar 2, 8:25 PM EST, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
825 PM EST Thu Mar 2 2017

.UPDATE...Cold front with associated showers have pushed se of
the area this evening. Surface high pressure is building in from
the nw advecting in much cooler and drier air. Temperatures
tonight will fall into the 40s inland...and lower 50s at the ne
Fl coast. Tight pressure gradient will keep winds up overnight at
5 to 10 mph which will make it feel chilly.

&&

.AVIATION...VFR conditions tonight through Friday.

&&

.MARINE...Advisory will expire this evening as winds and seas have
decreased just below criteria. Will replace with SCEC headline for
all marine zones.

Rip Currents: Moderate risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  39  67  34  65 /   0   0   0   0
SSI  47  65  46  60 /   0   0   0   0
JAX  44  68  41  66 /  10   0   0   0
SGJ  50  66  48  66 /  20   0   0  10
GNV  44  70  39  70 /  10   0   0   0
OCF  46  71  40  72 /  30   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 PM EST this evening for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

&&

Zibura/Elsenheimer/Walker
Hazardous weather outlook, Mar 2, 10:15 PM EST, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Jacksonville FL
1015 PM EST Thu Mar 2 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-030945-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1015 PM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...

Moderate risk for rip currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Small Craft Advisory is likely for portions of the coastal waters on
Saturday. The rip current threat will also be elevated through the
weekend.

Elevated fire weather conditions are anticipated on Friday due to
critically low relative humidities and breezy northerly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:37 AM ESTSmall Craft AdvisoryJAX13 hr
Mar 3, 2:02 PM ESTSmall Craft AdvisoryJAX3 days

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.